MAUDE Adverse Event Report: DEPUY FRANCE SAS - 3003895575 CORAIL2 STD SIZE 12; FEMORAL STEM

DEPUY FRANCE SAS - 3003895575 CORAIL2 STD SIZE 12; FEMORAL STEM
Catalog Number 3L92512
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Foreign Body Reaction (1868); Pain (1994); Distress (2329); Ambulation or Postural Difficulties (2544); Unspecified Tissue Injury (4559)
Date of Event 05/07/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.The date of explant was removed ((b)(6) 2024) in corail stem since this was not revised.
 
Event or Problem Description
Medical report received: on (b)(6) 2024, the patient had a total hip revision, extensive irrigation and debridement to address failed right total hip arthroplasty , secondary to metallosis.Prior to surgery, the patient reported having increasing pain, a clunking/squeaking sensation in hip.During the procedure, it was noted that the liner had disassociated from the cup, there was metallosis, and extensive damage to the liner.There was wear of the acetabular cup, there was a posterior wall fracture seen, that was determined to be fixed by acetabular component screw fixation.The femoral stem was found to be stable and left insitu.Pathology report notes the part/lot number of some components on page 25, 26 of 37.Doi: (b)(6) 2019; dor: (b)(6) 2024; right hip.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).D4: the device catalog number is unknown; therefore, udi is unavailable.E3: the initial reporter information has been removed for confidentiality/privacy.The initial reporter is a patient.This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
Patient emailed describing event details.Medical records uploaded from (b)(6) 2024 were reviewed by clinician.On (b)(6) 2019, the patient had a total right hip arthroplasty.Depuy corail size 12 stem, 52 mm cup, +1.5 neck, 36 ceramic head on poly were implanted.On (b)(6) 2024, the patient had a revision right total hip, to address acetabular liner fracture, disassociation of the cup/liner, metallosis, wear of the acetabular cup.Prior to surgery, the patient was noted to have experienced pain, feeling a clunking/squeaking sensation in their hip.The femoral stem was found to be grossly stable and retained.Patient reported that significant damage to the pelvic bone.Depuy femoral head along with competitor acetabular components were implanted.Pathology notes the acetabular component removed ((b)(6) 2024) had 9207324 inscribed on rim, a component with 122136052 d36n52, a component with d1246-0 and d1906.
 
Additional Manufacturer Narrative
Product complaint #(b)(4).Investigation summary: according to the information received, ¿approximately 4 years post-operation during a routine workout early in 2024, i experienced sudden sever pain and mobility issues in my hip, accompanied by unusual squeaking and loud noises during movement.Diagnostic tests including x-ray and ct scans revealed a failed right total hip replacement and a dislocated polyethylene liner.A revision surgery was necessary and performed on (b)(6) 2024 by the surgeon.The procedure revealed significant damage to my pelvic bone, primarily attributed to the failure of the hardware.Notably, extensive damage was observed in the anterior aspect of the liner and a posterior wall fracture was also identified upon the removal of the acetabular component.Furthermore, there was considerable metallosis in the joint, and the polyethylene liner was found dislocated from the cup.These issues have caused not only significant physical pain and impairment but also considerable emotional and financial distress.The need for revision surgery has further compounded these difficulties.¿ the product was not returned to j&j medtech orthopaedics; however, photos were provided for review.See attachment "(b)(4)".The photographs attached were reviewed, however they do not depict the reported corail2 std size 12.Therefore, the investigation could not draw any conclusions about the reported event due to the insufficient evidence provided.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.The overall complaint was not confirmed as the photographs provided contained insufficient evidence of the reported event.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.H11 additional narrative: corrected: d4 (primary udi number).

Brand Name
CORAIL2 STD SIZE 12
Common Device Name
FEMORAL STEM
Manufacturer (Section D)
DEPUY FRANCE SAS - 3003895575
7 allee irene joliot-curie
b.p. 256
saint priest cedex 69801
FR  69801
Manufacturer (Section G)
CORK MFG & MATERIAL WAREHOUSE
loughbeg ringaskiddy
cork IN
EI  
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581-0988
3035526892
MDR Report Key19584374
Report Number1818910-2024-13565
Device Sequence Number17971383
Product Code LZO
UDI-Device Identifier10603295168782
UDI-Public(01)10603295168782(17)220801(10)5298780
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K192946
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/01/2022
Device Catalogue Number3L92512
Device Lot Number5298780
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/11/2024
Supplement Date Received by Manufacturer06/25/2024
09/30/2024
Initial Report FDA Received Date06/21/2024
Supplement Report FDA Received Date07/10/2024
10/01/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/29/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ALTRX NEUT 36IDX52OD.; APEX HOLE ELIM POSITIVE STOP.; DELTA CER HEAD 12/14 36MM +1.5.; PINN CAN BONE SCREW 6.5MMX20MM.; PINN CAN BONE SCREW 6.5MMX25MM.; PINN SECTOR W/GRIPTION 52MM.; UNK HIP FEMORAL HEAD CERAMIC.; UNKNOWN HIP ACETABULAR CUP.; UNKNOWN HIP ACETABULAR LINERS.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age55 YR
Patient SexUnknown
Patient Weight84 KG